Citation: Anonymous. "Ingestion of Benzedrex Nasal Inhalers: An Experience with Propylhexdrine (exp22532)". Erowid.org. Jul 22, 2007. erowid.org/exp/22532
I had heard from a friend that consuming the medicine-soaked cotton stick inside benzedrex inhalers produced speed-like symptoms. The cotton inside is suposed to contain amphetamine-like chemicals, and has a brownish coloration at the bottom. Something by the name of propylhexedrine. I tried it b4 1st period on a Tuesday. By the middle of 2nd period, I was feeling clear minded (periods are 50 minutes) and curious as to my mental ability. I was sharp and focused. 3rd period, I got to work.
My intention with the inhaler was to help me cram The Adventures of Huck Finn into the 4 periods b4 the book test that determines whether or not I pass for the year. I was able to read and retain (for the most part) everything I read, which was at an amazing rate of speed. I had used, at most, 2 periods to finish nearly 300 pages. The test went flawlessly, and I was kinda sad there weren't more thematic questions demanding in depth responses to answer. So that was an unexpected success.
After the test, I was full of physical energy, as my body decided to function as quickly as my mind. Great feeling. I was energetic, but not in a normal, human way. It was unreal. Every breath encouraged me to use energy. My muscles in my legs especially were itching to be used with this numb, tingly feeling. Very intense. I found myself running down the hall to classes to be 4 minutes early. No reason, just wanted to run and that's not usual for me.
Something of a downside was that I didn't eat that day. Food was unappealing and seemed a waste of time and energy. Came home tip-tapping away, working on my 2nd pack of gum. Teeth/jaw was going pretty rapidly involentarily. Both legs were bouncing more than a regular musical rythm induced, although it seemed to give me satisfaction when they synchronized. Bottom line is the energy lasted throughout the school day and far into the evening. Long after fatigue set into my legs from the non stop movement, my mind raced, as did my heart, but not dangerously.
I was avoiding strenous activity this time. My resting rate is between 50-70. On average, my heart was beating 130-150 during the 8 hour climax and between 90-110 towards the end. This is with minimal activity, besides the compulsive squirming, chewing and bouncing. I didn't sleep at all that night, despite how I tried. School the next morning wasn't bad at all. I believe this is due to the fact that I made a pineapple/banana fruit shake with a protein and vitamin supplement powder for breakfast. That digestion must have triggered more processing of the cotton strips, because my physical high returned slightly.
I was tired by the time I got home, and I couldn't go right to sleep because I had a dentist appointment. I may have been slightly agitated and sharp. My guess was to blame the lack of sleep. Still, I didn't have a mandatory 'crash' at any time. That would be in the days to come. Sleep was little, but sound. Getting up was especially hard after 4 hours deep of sleep. This was my day away. I dragged through the day finding myself unwilling to do school tasks for lack of physical motivation. Wasn't the most pleasant.
Still, something I drank triggered an moderate mental/acute physical rush which kept me going. After school, I was able to get together with some friends and get some more inhalers. We both took 1 and hung around town for a bit. I foolishly mixed it with a 'Ripped Fuel' dietary supplement to prevent lean body tissue (like muscle) loss. Took it b4 pizza, and about 20 minutes later, sometime after 6, I dosed another inhaler cotton.
Everything was fine for the night. I was hyped and had a 3 hour long conversation with my father that was suprisingly constructive. Again, this is very odd behavior for me. Talking to parents for extended intellectual stimulation alone?! Unheard of prior to eating inhaler guts. As planned, I didn't sleep, which may have been a bad move. I took the damn thing so late in the day, so the rushes occurred in the middle of the night. That was ok, as I expected school to be zippy and fun. Took one more ripped fuel with some water for breakfast. By second period, I felt like the living dead. My energy was nonexistent and my mind was suffering from minor paranoia, slight visual distortions/flashes and an internal struggle over food, water and sleep. I just wasn't hungry. Even the vital fluids I needed to stay hydrated didn't seem necessary. I can tell you, it was.
I had noticed my hands, which shocked me. They were a pale white instead of their regular dark rose color. Also, tiny green veins surfaced on my palms. It was sick looking. My head was hot, but my body and skin were ice cold, even in warmer rooms. I was in a state of mental confusion, exhaustion and anxiety. My mouth was beyond normal dryness. I just didn't have any saliva. My surfaces of my tongue, gums and cheeks were plagued with sticking and friction. I kept drinking water, which my mind didn't exactly crave, but still I had a dry mouth. It worried me. I thought I might pass out which would let on to my condition and influence in school. It's happened once with DXM, again with an amphetamine would land me an alternative school and in-patient status at rehab. Not fun at all.
So I was nervous about my physical condition. It got worse throughout the day as I tried with little success to stay sane and force some fluid down. I thought I might be dying. My feeling then was of fading away, thinning out and having a more fragile existence. I felt like a ghost that was slowly becoming more transparent. I was sure my mind would vanish soon. Come lunch, some friends force me to drink some water. I drink about 6 ounces and feel lightly revived. My joints began to ache and feel stiff. Very foolishly, I took another ripped fuel pill of evil with my water.
By 9th period, my symptoms of fever and paranoia got worse. I was almost sure I'd suffer some permenant damage. Thankfully, I survived the longest day ever. It was like I had taken 50 varieties of 'downer' medications. The contrast from my bubbly, happy, energetic self and this bottomless pit of uncertainty and depression was not a good experience. I am led to believe that the ripped fuel is to blame in conjunction with the lack of sleep for 3 days. Also, not eating meals played a part.
Friday night, I crashed after a light toking of some fine marijuana. Sleep came easily, as hoped. Slept, undisturbed, for 12 hours. Got up for a half hour and showered. I fell asleep again for 3 hours and woke feeling terrible exhaustion. I got over it and went out. I came home with 2 new inhalers. One for myself, and one for my high-strung friend. I figured his first time would be impressive for an OTC trailer trash high. 4 hours in, I feel great, but his mind is only slighty stimulated. He was able to sleep 7 hours after ingestion. I'm still awake and alert 9 and a half hours afterwards.
A great feeling when mixed with marijuana. All the abstract thought of a green high with the clarity and focus of speed. The end result was clear connections of creative thought and the 'real' world. It was very satisfying. In the past 5 days, I've lost roughly 10lbs. I'm guessing this is due to my lack of interest in food and slight hyper activity. Not always a bad thing, but totally not the healthy was to lose weight. It's simply too rapid. I think you'd end up losing more muscle than fat, which is hard to get back. All in all, I must say that I'm very happy with the effects produced by this uncommon wad of cotton.
My friend, however, was less impressed and cared for the reefer more. We've deduced that he has a higher chemical tolerance and a faster metabolism. He wants to try 3 inhalers on his next go around. I think I'll do the same. The comedown isn't unbearable, and in my opinion worth the experience.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.